, Volume 95, Issue 3, pp 2256-2266

Ordering of sets, hyperbolic metrics, and harmonic measures

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We establish a series of inequalities which relate solutions to certain partial differential equations defined on a given system of open sets with similar solutions defined on the ordered system of sets. As a corollary, we prove a comparison theorem for the hyperbolic metric that allows us to interpret this metric as a Choquet capacity. Using a similar comparison theorem for harmonic measures, we give a solution to S. Segawa's problem on the set having the minimal harmonic measure among all compact sets that lie on the diameter of the unit disk and have a given linear measure. Bibliography: 26 titles.